stomach spasms

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ZenaWP
Veteran Member


Date Joined Aug 2007
Total Posts : 884
   Posted 4/9/2008 9:45 AM (GMT -7)   
Hi, everyone, I am visiting from the Crohn's forum.  My problems are seeming to be more stomach related than Crohn's at the moment, so thought I would look for help here also.  My GI has had me on Librax prn.  I am currently on a clinical trial for Crohn's Disease and the med was helping with the stomach pain.  Recently, though, it has been hurting more and more.  I was up to the max of 8 pills a day on the Librax.  If I ate, my stomach had what I call spasms and if I didn't eat for a couple of hours, my stomach had spasms.  Librax really helped the pain.
 
Then, I started getting dizzy, having blurred vision, a fever, sore throat, etc. so I went to a doctor and he guessed that it was an upper respiratory infection, but could not explain the dizziness.  He admitted to not knowing about my meds and if any of them could cause this.  So, I went online and found that all of my symptoms were side effects of Librax.  GI said to stop it for a few days and then try one dose to see how that went.  Amazing, my stomach has been okay until today (day 6).  I thought I would die without the meds for a few days but it has done very well.  Anyway, I'm going to try to take as little as possible until I have some more blood work done on Monday (think Librax may also be the reason for elevated liver enzymes for the past year) and until my endoscopy next Thursday.  Is anyone else here on Librax and, if so, have you had any problems like mine?  Thanks for the input. 
...rejoice in our sufferings, because we know that suffering produces perseverence; perseverence, character; and character, hope.   Romans 5:3-4


Sarita
Veteran Member


Date Joined Mar 2005
Total Posts : 2486
   Posted 4/9/2008 9:59 AM (GMT -7)   
Hi Zena, welcome to our world :) Librax is an anti-cholinergic drug, which means it blocks the neurotransmitter that causes smooth muscle contraction in the gut...however, it can cause side effects. There are many other anti-cholinergics that work similarly and may not cause as many side effects for you, so I'd encourage you to talk to your doctor about the possibility of switching to a new one. Some people here have had success with hyoscyamine; I personally had the most positive effect with dicyclomine. Let us know how it goes and I hope you are feeling better soon!
Co-moderator - IBS Forum

Please always remember to consult your medical professional regarding your medical questions; this forum is intended to provide patient-to-patient support. Although some of us have healthcare backgrounds, we cannot diagnose or treat patients on the board.


ZenaWP
Veteran Member


Date Joined Aug 2007
Total Posts : 884
   Posted 4/9/2008 10:23 AM (GMT -7)   

Sarita, my GIs in the past tried other anti-cholinergics, but none worked like Librax has.  I am not familiar with the two that you listed...I'll talk to my doctor when I have the scope done next week.  Thanks.

 


...rejoice in our sufferings, because we know that suffering produces perseverence; perseverence, character; and character, hope.   Romans 5:3-4

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 3:09 AM (GMT -7)
There are a total of 2,734,553 posts in 301,223 threads.
View Active Threads


Who's Online
This forum has 151341 registered members. Please welcome our newest member, Emmyl00z.
180 Guest(s), 1 Registered Member(s) are currently online.  Details
rollout


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer